Rigevidon breakthrough bleeding


#1

Has anyone experienced breakthrough then heavy bleeding on Rigevidon or a similar pill? I took four packets back to back, possibly a foolish decision as I started to spot which then turned into a period which then turned extremely heavy. I spoke to a consultant at the hospital where I work who told me I would have been so heavy as it was a build up after not having a break for so long and as I have heavy periods normally. It’s just starting to settle now, three weeks after the first spotting episode. Anyone else experienced this?


#2

Hello @roline83

Thanks for posting.

Taking 3 months or longer of the combined pill back to back is now recommended as a standard way to take the pill.

See my post on it here New safe ways to take the combined pill (and bleed less often!)

There is no evidence to suggest that there is any ‘build up’ of the lining of the womb from not having a break. The lining of the womb remains thin.

Recent research that compares heavy bleeding on the normal way of taking the pill (21 days on the pill/7 days off) with an extended pattern of use (63 days on the pill/4 days off) suggested that women using the extended pattern experienced less heavy bleeding (8.6% compared to 13.0%) and less period pain (40% compared to 47%) than women using the 21/7 regime.

So, I do not have a good explanation of why you had such a horrible period. As usual, with any unexpected bleeding it is worth checking a few other reasons for bleeding before you put it down to the pill. In clinic, we always do a pregnancy test, an infection screen and check that the person is up to date with their smear tests.

Sorry not to be more helpful on this one. Has anyone else experienced the same issue?

Paula